Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 77, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 7, 2007, 6:05 PM CDT for Nodaway County, Missouri. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2007, 6:05 PM CDT (23:05 UTC)
- Expired
- Aug 7, 2007, 7:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Nodaway County, MO
The radar
The Omaha radar (KOAX), 155 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 6:20 PM CDT | TSTM WND GST 60 | 3 W Skidmore, MO | THUNDERSTORM WINDS ESTIMATED 60 MPH...PEA-SIZED HAIL ALSO REPORTED |
| Aug 7, 6:30 PM CDT | TSTM WND GST 60 | Skidmore, MO | TRAINED SPOTTED ESTIMATED WIND GUST TO 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -301 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 072305
SVREAX
MOC147-080000-
/O.NEW.KEAX.SV.W.0077.070807T2305Z-070808T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
605 PM CDT TUE AUG 7 2007
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL NODAWAY COUNTY IN NORTHWEST MISSOURI
* UNTIL 700 PM CDT
* AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BURLINGTON JUNCTION TO 8 MILES
EAST OF FAIRFAX...AND MOVING EAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SKIDMORE BY 625 PM CDT.
MARYVILLE BY 640 PM CDT.
RAVENWOOD BY 700 PM CDT.
THE TOWNS OF QUITMAN AND PICKERING ARE ALSO IN THE PATH OF THESE
SEVERE THUNDERSTORMS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
LAT...LON 4036 9527 4027 9518 4029 9460 4050 9464
4049 9509
$$
BOOKBINDER2 follow-up statements
000 WWUS53 KEAX 072335 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 635 PM CDT TUE AUG 7 2007 MOC147-080000- /O.CON.KEAX.SV.W.0077.000000T0000Z-070808T0000Z/ NODAWAY MO- 635 PM CDT TUE AUG 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN NODAWAY COUNTY UNTIL 700 PM CDT... AT 632 PM CDT...TRAINED WEATHER SPOTTERS REPORTED 60 MPH WINDS WITH A SEVERE THUNDERSTORM THAT WAS PREVIOUSLY LOCATED NEAR SKIDMORE. NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THIS SEVERE THUNDERSTORM WAS CAPABLE OF PRODUCING DAMAGING WINDS OF 60 TO 70 MPH AS WELL AS NICKEL SIZE HAIL. AT 630 PM...THIS STORM WAS LOCATED ABOUT 5 MILES WEST OF MARYVILLE...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MARYVILLE BY 640 PM CDT. RAVENWOOD BY 655 PM CDT. THE TOWNS OF PICKERING AND PARNELL ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4048 9507 4029 9504 4029 9460 4049 9463 $$ BOOKBINDER
000 WWUS53 KEAX 072356 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 655 PM CDT TUE AUG 7 2007 MOC147-080005- /O.EXP.KEAX.SV.W.0077.000000T0000Z-070808T0000Z/ NODAWAY MO- 655 PM CDT TUE AUG 7 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NODAWAY COUNTY WILL EXPIRE AT 700 PM CDT... AT 654 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. THUNDERSTORMS WILL CONTINUE ACROSS NODAWAY COUNTY THROUGH AROUND 715 PM CDT...FOLLOWED BY RAPID CLEARING. ADDITIONAL SEVERE WEATHER IS NOT EXPECTED. LAT...LON 4048 9507 4029 9504 4029 9460 4049 9463 $$ BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:24 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 7, 3:24 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
324 PM CDT TUE AUG 7 2007
.DISCUSSION...
LARGE UPPER RIDGE REMAINS THE DOMINANT FEATURE ACROSS THE CENTRAL
AND EASTERN US THIS AFTERNOON. HEAT WAVE CONTINUES ACROSS THE
CENTRAL PLAINS AND MIDWEST WITH HEAT INDEX VALUES THIS AFTERNOON
ACROSS NORTHERN MISSOURI AND EASTERN KANSAS IN THE LOWER 100S WITH A
FEW LOCATIONS APPROACHING 110F. WILL THEREFORE CONTINUE WITH THE
EXCESSIVE HEAT WARNING WITH THE ONLY RELIEF IN SIGHT CONTINGENT ON
CONVECTION AND A WEAK FRONT BY THE LATTER PARTS OF THE WEEK.
DIFFERENTIAL HEATING BOUNDARY EVIDENT FROM NORTHEAST KANSAS...ACROSS
NORTHWEST MISSOURI AND INTO SOUTHERN IOWA. AGGRAVATED CU DEVELOPING
IN THE VICINITY OF THIS BOUNDARY BEING AIDING BY ENHANCED ASCENT
ASSOCIATED WITH REMNANT MCV ACROSS EASTERN NEBRASKA. HAVE ALREADY
SEEN A FEW SHOWERS POP ACROSS NORTHWEST MISSOURI/SOUTHWESTERN
IOWA/SOUTHEAST NEBRASKA WITHIN WEAKLY CAPPED ENVIRONMENT. GIVEN SFC
TEMPS IN THE LOW TO MID 90S COUPLED WITH TDS IN THE LOWER TO MID
70S...MLCAPES OF 4000+ J/KG SEEMS ACHIEVABLE ACROSS THE AREA. IN
ADDITIONAL...30-35KTS OF 0-6KM BULK SHEAR VIA REGIONAL PROFILERS AND
LATEST RUC ANALYSIS WOULD SUPPORT ORGANIZED MULTICELL CLUSTERS WITH
PERHAPS AN ISOLATED SUPERCELL AS WELL. WITH FAIRLY STEEP LOW LEVEL
LAPSE RATES ALONG WITH PWS AOA 1.5 IN...APPEARS VIGOROUS INITIAL
UPDRAFTS WOULD SUPPORT DECENT WATER LOADING AND A STRONG WIND
POTENTIAL WITH ANY PRECIP CORE ENHANCED DOWNDRAFTS. IN
ADDITION...MAY SEE AN ISOLATED FLASH FLOOD POTENTIAL AS STORMS WILL
TEND TO BE EFFICIENT RAIN PRODUCERS. OTHERWISE...HAIL POTENTIAL
SEEMS LOW AS 16KFT+ FREEZING LEVEL WOULD TEND TO LIMIT LARGE HAIL
PRODUCTION TO THE MOST VIGOROUS UPDRAFTS. WILL LIKELY SEE AN MCS
ORGANIZE LATER TONIGHT ACROSS PARTS OF NEBRASKA AND IOWA CLOSER TO
THE VICINITY OF MCV AND HAVE THEREFORE KEPT HIGHEST POPS CLOSER TO
IOWA BORDER.
ANOTHER ROUND OF HOT TEMPERATURES EXPECTED AGAIN TOMORROW AS H85
TEMPS OF 22-26C WILL AGAIN BE EVIDENT. THEREFORE...EXPECTING TEMPS TO
ONCE AGAIN REACH THE MID TO UPPER 90S AND PERHAPS FLIRT WITH THE
CENTURY MARK. EXPECTING CONVECTION TO ONCE AGAIN BE FOCUSED AROUND
NORTHERN PERIPHERY OF UPPER RIDGE AS EMBEDDED VORT MAXES RIDE ACROSS
NEBRASKA AND IOWA. THEREFORE...HAVE ONCE AGAIN KEPT POPS
CONCENTRATED ACROSS THE NORTHER HALF OF THE CWA.
MODELS APPEAR TO BE ON BOARD IN BRINGING A WEAK WIND SHIFT ACROSS
THE AREA THURSDAY AND HOPEFULLY TAKING A SLIGHT EDGE OFF THE
FURNACE. HOWEVER...HEAT INDEX EFFECTS WILL DEPEND ON AREAS THAT
EXPERIENCE SLIGHTLY DRIER AIR INTRUSION ALBEIT MINIMAL AS H85 TEMPS
CONTINUE TO BAKE THE AREA.
DEROCHE
LONG TERM (FRIDAY THROUGH TUESDAY)...
SYNOPTIC SCALE TRENDS OVER THE MEDIUM RANGE FEATURE THE SPRAWLING
RIDGE OVER THE DEEP SOUTH RETROGRADING AND CONSOLIDATING OVER THE
CENTRAL PLAINS WITH 500MB HEIGHTS POTENTIALLY NEARING 600DM.
AS THIS EVOLUTION OCCURS...THERE MAY BE A WINDOW LATE THURSDAY/EARLY
FRIDAY FOR A WEAK BACKDOOR COLD FRONT FRONT TO TEMPORARILY SETTLE
ACROSS THE NORTHEAST CWA BEFORE HEIGHTS REBUILD OVER THE AREA. FOR
NOW KEPT THINGS A TOUCH COOLER IN THIS REGION...BUT ANY CONVECTION
THURSDAY COULD RESULT IN A MODIFIED COLD POOL OVER THE EASTERN CWA
FURTHER LIMITING THE WARMING ON FRIDAY.
FROM SATURDAY ONWARD...LIGHT E/SE LOW LEVEL FLOW WILL ENSURE THAT
HAZE BECOMES A MAINSTAY ALONG WITH THE OPPRESSIVE HEAT AND HUMIDITY.
HEAT INDEX VALUES COULD APPROACH 110 DEGREES SUNDAY AND MONDAY AS
850MB TEMPS OF 25C PUSH SURFACE HIGHS TOWARD THE 100 DEGREE MARK.
BOOKBINDER
&&
.AVIATION...
MAIN AVIATION CONCERN WILL BE WITH CONVECTIVE POTENTIAL THIS EVENING
AND TONIGHT. HAVE KEPT MENTION OUT OF THE TAFS ATTM AS CONFIDENCE IS
LOW AS TO THE SOUTHERN EXTENT OF PRECIP. FEEL THE BEST POTENTIAL WILL
BE AT THE KSJT TERMINAL CLOSER TO THE SFC BOUNDARY.
OTHERWISE...SHOULD SEE AREAS OF HZ BY MORNING AS STAGNANT AIR MASS
REMAINS ENTRENCHED ACROSS THE AREA.
DEROCHE
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR MOZ020-MOZ021-
MOZ022-MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-MOZ031-
MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-MOZ044-
MOZ045-MOZ046-MOZ053-MOZ054.
KS...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR KSZ025-KSZ057-
KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Aug 7, 12:53 PM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1253 PM CDT TUE AUG 7 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-081800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1253 PM CDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WEAK SURFACE BOUNDARY ACROSS SOUTHEAST NEBRASKA AND SOUTHERN IOWA WILL RESULT IN ISOLATED THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. THE MOST LIKELY AREA FOR THUNDERSTORM DEVELOPMENT WILL BE ALONG AND NORTH OF A SAINT JOSEPH...TO CHILLICOTHE...TO MACON LINE. AN ISOLATED STRONG WIND GUST IS POSSIBLE WITH THE STRONGEST STORMS. HOWEVER...THE MAIN THREAT WITH THESE STORMS WILL BE LOCALIZED HEAVY RAINFALL AS ABUNDANT MOISTURE IS IN PLACE ACROSS THE OUTLOOK AREA. OF GREATER CONCERN WILL BE THE DANGEROUS COMBINATION OF HEAT AND HUMIDITY ACROSS THE AREA THIS AFTERNOON...AND CONTINUING THROUGH THE END OF THE WORK WEEK. HIGH HUMIDITY WILL COMBINE WITH HIGH TEMPERATURES IN THE MIDDLE TO UPPER 90S...PRODUCING HEAT INDEX VALUES IN EXCESS OF 100 DEGREES ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON. THE MOST DANGEROUS CONDITIONS WILL BE FOUND ALONG AND SOUTH OF A LINE STRETCHING FROM SAINT JOSEPH...TO CHILLICOTHE...TO MACON. HEAT INDEX VALUES ACROSS THIS REGION WILL REACH AND LIKELY EXCEED 105 DEGREES FOR SEVERAL HOURS. AS A RESULT OF THESE HIGH HEAT INDEX VALUES...AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR THIS AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ON WEDNESDAY...ISOLATED TO SCATTERED STORMS MAY STILL AFFECT FAR NORTHERN MISSOURI AS OUTFLOW BOUNDARIES PUSH SOUTH FROM EXPECTED THUNDERSTORM ACTIVITY ACROSS IOWA. SEVERE WEATHER IS NOT ANTICIPATED...ALTHOUGH LOCALIZED HEAVY RAINFALL IS ONCE AGAIN POSSIBLE. A STAGNANT WEATHER PATTERN WILL KEEP HEAT AND HIGH HUMIDITY ACROSS THE ENTIRE OUTLOOK AREA THROUGH AT LEAST THE END OF THE WORK WEEK...AND POTENTIALLY INTO THE UPCOMING WEEKEND. AN EXCESSIVE HEAT WARNING WILL REMAIN IN EFFECT THROUGH FRIDAY FOR LOCATIONS ALONG AND SOUTH OF A SAINT JOSEPH...TO CHILLICOTHE...TO MACON LINE. LOCATIONS ACROSS THIS REGION CAN EXPECT SEVERAL AFTERNOONS WHERE HEAT INDEX VALUES REACH AND EXCEED 105 DEGREES FOR THREE OR MORE HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING ALONG AND NORTH OF A ST JOSEPH TO MACON LINE. DEROCHE
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:03 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 42 min |
| Aug 7, 5:25 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.